Table of Contents Author Guidelines Submit a Manuscript
Journal of Function Spaces
Volume 2016, Article ID 9536765, 7 pages
http://dx.doi.org/10.1155/2016/9536765
Research Article

Fixed Point Results Satisfying Rational Type Contraction in -Metric Spaces

1Faculty of Science, University of Kragujevac, Radoja Domanovića 12, 34000 Kragujevac, Serbia
2Department of Mathematics, University of Malakand, Chakdara, Lower Dir 18800, Pakistan

Received 15 May 2016; Accepted 6 June 2016

Academic Editor: Filomena Cianciaruso

Copyright © 2016 Branislav Z. Popović et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

A unique fixed point theorem for three self-maps under rational type contractive condition is established. In addition, a unique fixed point result for six continuous self-mappings through rational type expression is also discussed.

1. Introduction

Fixed point theory is one of the core subjects of nonlinear analysis. This theory is not constrained to mathematics; it is also applicable to other disciplines. It is closely linked with social and medical science, military applications, graph theory [1], game theory, economics [2], statistics, and medicine. This theory is divided into three categories: topological fixed point theory, metric fixed point theory, and discrete fixed point theory.

In metric fixed point theory, the first result proved by Banach [3] is known as Banach contraction principle. Many researchers extended this principle for the study of fixed points and common fixed points using different types of contraction such as weak contraction [4, 5], integral type contraction [6], rational type contraction [7], and T-Hardy Rogers type contraction [8]. For more details, see [911] and so forth.

Dass and Gupta [12] gave the extension of Banach’s contraction mapping principle by using a contractive condition of rational type. Jaggi [7] proved some unique fixed point results through contractive condition of rational type in metric spaces. Harjani et al. [13] studied the results of Jaggi in the setting of partially ordered metric spaces. Using generalized weak contractions Luong and Thuan [14] generalized the results of [13] through rational type expressions in the context of partially ordered metric spaces. Chandok and Karapinar [15] generalized the results of Harjani and established common fixed point results for weak contractive conditions satisfying rational type expressions in partially ordered metric spaces. Mustafa et al. [16] discussed fixed point results by almost generalized contraction via rational type expression which generalizes, extends, and unifies the results of Jaggi [7], Harjani et al. [13], and Luong and Thuan [14], respectively. Fixed point theorems for contractive type conditions satisfying rational inequalities in metric spaces have been developed in a number of works; see [1720] and so forth.

Mustafa and Sims [21] generalized the notion of metric space as an appropriate notion of generalized metric space called -metric space. They have investigated convergence in -metric spaces, introduced completeness of -metric spaces, and proved a Banach contraction mapping theorem and some other fixed point theorems involving contractive type mappings in -metric spaces using different contractive conditions. Later, various authors have proved some common fixed point theorems in these spaces (see [8, 2224]).

Sanodia et al. [25] used rational type contraction and investigated a unique fixed point theorem for single mapping in -metric spaces. Gandhi and Bajpai [26] generalized the result of Sanodia et al. and proved unique common fixed point results for three mappings in -metric space satisfying rational type contractive condition. Recently, Shrivastava et al. [27] established some unique fixed point theorem for some new rational type contraction.

The aim of this paper is to establish two common fixed point theorems satisfying rational type contraction. In the first result, we discuss the existence and uniqueness of common fixed point for three self-maps in the context of -metric space, while in the second one we studied the uniqueness of common fixed point for six continuous self-mappings in the setting of -metric through rational type expression.

2. Preliminaries

We recall some definitions that will be used in our discussion.

Definition 1 (see [21]). Let be a nonempty set and let be a function satisfying the following conditions:(1) implies that for all .(2) for all .(3) for all .(4) for all .Then, it is called -metric and the pair is a -metric space.

Proposition 2 (see [21]). Let be a -metric space. The following are equivalent:(1) is -convergent to .(2) as .(3) as .(4) as .

Definition 3 (see [22, 28]). A pair of self-mappings in a -metric space is said to be weakly commuting if Sanodia et al. [25] proved the following fixed point theorem in the setting of -metric space.

Theorem 4. Let be a -complete -metric space and let be a self-map satisfying the condition for all with . Then, has a unique common fixed point in .

Theorem 5. Let be a -complete -metric space and let be two self-maps such that satisfying the following condition: for all with . Then, and have a unique common fixed point in .

Gandhi and Bajpai [26] proved unique common fixed point results satisfying the following rational type contractive condition.

Theorem 6. Let be a -complete -metric space and let be three self-mappings satisfying the condition for all with . Then, , , and have a unique common fixed point in .

Currently, Shrivastava et al. [27] studied the following result.

Theorem 7. Let be a -complete -metric space and let be a self-map satisfying the condition for all with . Then, has a unique common fixed point in and is -continuous at .

3. Main Results

Our first new result is the following.

Theorem 8. Let be a -complete -metric space and let be three self-mappings satisfying the following condition:for all with , with , . Then, , , and have a common fixed point. Further, if implies , then , , and have a unique common fixed point in .

Proof. Let be arbitrary in ; we define a sequence by the following rules: Now, we have to show that is a -Cauchy sequence in . Consider ; from (6), we havewhich implies that where .
Similarly, Therefore, for all , we haveNow, for all , with , using rectangular inequality, the second axiom of the -metric, and (11), we have where as .
This shows that is a -Cauchy sequence. But is -complete -metric space so there exists in such that as tends to infinity.
Now, we assume that . Using condition (6), we haveAs is -Cauchy sequence and converges to , therefore, by taking limit , we get which is held only if implies that . Similarly, it can be shown that and . Hence, is a common fixed point of , and .
Uniqueness. Suppose that , , and have two common fixed points and such that . Since condition implies , we have that implies . Therefore, one can get the following: which is a contradiction. Therefore, the common fixed point is unique.

Corollary 9. Let be a -complete -metric space and let be three self-mappings satisfying the conditionfor all with with , . Then, , , and have a common fixed point. Further, if implies , then , , and have a unique common fixed point in .

Proof. The proof follows by taking in Theorem 8.

Corollary 10. Let be a -complete -metric space and let be three self-mappings satisfying the condition for all with with , . Then , , and have a common fixed point. Further, if implies , then , , and have a unique common fixed point in .

Proof. The proof follows by taking in Theorem 8.

Corollary 11. Let be a -complete -metric space and let be two self-mappings satisfying the conditionfor all with with , . Then, and have a common fixed point. Further, if implies , then and have a unique common fixed point in .

Proof. The proof follows by taking in Theorem 8.

By setting in Theorem 8, we have the following corollary.

Corollary 12. Let be a -complete -metric space and let be a self-mapping satisfying the conditionfor all with with , . Then, has a unique fixed point. Further, if implies , then has a unique common fixed point in .

The second main result in this section is the following.

Theorem 13. Let be a -complete -metric space. Let be six continuous self-maps and let , , and be weakly commuting pairs of self-mapping such that , , and , satisfying the conditionfor all with with , . Then have a common fixed point. Further, if implies , then have a unique common fixed point in .

Proof. Take as arbitrary point of . Since , we can find a point in such that . For , we can find a point in such that and for we can find a point in such that . Generally, for a point , choose such that ; for a point , choose such that ; and for a point , choose such that for .
Suppose and . Then, from condition (19), we haveHence, where . Continuing this procedure, in the end we getClearly, as . So, ; we get the following sequence: which is a Cauchy sequence in -complete -metric space and therefore converges to a limit point . But all subsequences of a convergent sequence converge; so, we have Since are weakly commuting mappings, thus we have Taking limit and noting that and are continuous mappings, we have which gives the notion that . Analogously, we can get and . We claim that and and then from condition (3)which is a contraction: Similarly, using similar arguments to those given above, we obtain a contradiction for and or for and . Hence, in all the cases, we conclude that . We prove that any fixed point of is a fixed point of , and . Assume that is such that . Now, we prove that . If it is not the case, then, for and , we getwhere which implies that ; in a similar argument, we can prove the other cases.
Uniqueness. Suppose that , and have two common fixed points and such that . Since condition implies , we have that implies , which can be written as or .
Therefore, one can get the following:

Theorem 13 produces the following corollaries.

Corollary 14. Let be a -complete -metric space and let be three self-maps and let , , and be weakly commuting pairs of self-mapping such that , , and , satisfying for all in with with . Then, , and have a unique common fixed point in .

Proof. It follows by taking in Theorem 13.

Corollary 15. Let be a -complete -metric space and let be three self-maps and let , , and be weakly commuting pairs of self-mapping such that , , and , satisfyingfor all in with with , . Then, , and have a common fixed point. Further, if implies , then , and have a unique common fixed point in .

Proof. It follows by taking in Theorem 13.

Corollary 16. Let be a -complete -metric space and let be three self-maps and let , , and be weakly commuting pairs of self-mapping such that , , and , satisfyingfor all with with , . Then, , and have a common fixed point. Further, if implies , then , and have a unique common fixed point in .

Proof. The proof follows by setting and in Theorem 13.

Competing Interests

The authors declare that they have no competing interests.

References

  1. S. Aleomraninejad, S. Rezapour, and N. Shahzad, “Fixed point results on subgraphs of directed graphs,” Mathematical Sciences, vol. 7, article 41, 2013. View at Publisher · View at Google Scholar
  2. K. C. Border, Fixed Point Theorems with Applications to Economics and Game Theory, Cambridge University Press, Cambridge, Uk, 1985. View at Publisher · View at Google Scholar · View at MathSciNet
  3. S. Banach, “Sur les oprations dans les ensembles abstraits et leurs applications aux equations integrales,” Fundamenta Mathematicae, vol. 3, pp. 133–181, 1922. View at Google Scholar
  4. Ya. I. Alber and S. Guerre-Delabriere, “Principle of weakly contractive maps in Hilbert spaces,” in New Results in Operator Theory and Its Applications, I. Gohberg and Yu. Lyubich, Eds., vol. 98 of Operator Theory: Advances and Applications, pp. 7–22, Springer, New York, NY, USA, 1997. View at Publisher · View at Google Scholar
  5. R. P. Agarwal, Z. Kadelburg, and S. Radenović, “On coupled fixed point results in asymmetric G-metric spaces,” Journal of Inequalities and Applications, vol. 2013, article 528, 2013. View at Google Scholar · View at MathSciNet
  6. A. Branciari, “A fixed point theorem for mappings satisfying a general contractive condition of integral type,” International Journal of Mathematics and Mathematical Sciences, vol. 29, no. 9, pp. 531–536, 2002. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  7. D. S. Jaggi, “Some unique fixed point theorems,” Indian Journal of Pure and Applied Mathematics, vol. 8, no. 2, pp. 223–230, 1977. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  8. M. Abbas and T. Nazir, “Fixed points of T-Hardy Rogers type contraction mapping in metric spaces,” Afrika Matematika, vol. 25, no. 1, pp. 103–113, 2014. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  9. M. Abbas, T. Nazir, and S. Radenović, “Some periodic point results in generalized metric spaces,” Applied Mathematics and Computation, vol. 217, no. 8, pp. 4094–4099, 2010. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  10. M. Abbas, T. Nazir, and S. Radenović, “Common fixed point of generalized weakly contractive maps in partially ordered G-metric spaces,” Applied Mathematics and Computation, vol. 218, no. 18, pp. 9383–9395, 2012. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  11. S. Radenović, “Remarks on some recent coupled coincidence point results in symmetric G-metric spaces,” Journal of Operators, vol. 2013, Article ID 290525, 8 pages, 2013. View at Publisher · View at Google Scholar
  12. B. K. Dass and S. Gupta, “An extension of Banach contraction principle through rational expression,” Indian Journal of Pure and Applied Mathematics, vol. 6, no. 12, pp. 1455–1458, 1975. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  13. J. Harjani, B. Lopez, and K. Sadarangani, “A fixed point theorem for mappings satisfying a contractive condition of rational type on a partially ordered metric space,” Abstract and Applied Analysis, vol. 2010, Article ID 190701, 8 pages, 2010. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  14. N. V. Luong and N. X. Thuan, “Fixed point theorem for generalized weak contractions satisfying rational expressions in ordered metric spaces,” Fixed Point Theory and Applications, vol. 2011, article 46, 2011. View at Publisher · View at Google Scholar · View at MathSciNet
  15. S. Chandok and E. Karapinar, “Common fixed point of generalized rational type contraction mappings in partially ordered metric spaces,” Thai Journal of Mathematics, vol. 11, no. 2, pp. 251–260, 2013. View at Google Scholar · View at MathSciNet · View at Scopus
  16. Z. Mustafa, E. Karapinar, and H. Aydi, “A discussion on generalized almost contractions via rational expressions in partially ordered metric spaces,” Journal of Inequalities and Applications, vol. 2014, article 219, 2014. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  17. S. Chandok and J. K. Kim, “Fixed point theorem in ordered metric spaces for generalized contractions mappings satisfying rational type expressions,” Journal of Nonlinear Functional Analysis and Applications, vol. 17, pp. 301–306, 2012. View at Google Scholar
  18. S. Chandok, M. S. Khan, and K. P. R. Rao, “Some coupled common fixed point theorems for a pair of mappings satisfying a contractive condition of rational type,” Journal of Nonlinear Analysis and Application, vol. 2013, Article ID jnaa-00174, 6 pages, 2013. View at Publisher · View at Google Scholar
  19. D. S. Jaggi and B. K. Dass, “An extension of Banach's fixed point theorem through a rational expression,” Bulletin of the Calcutta Mathematical Society, vol. 72, no. 5, pp. 261–262, 1980. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  20. B. G. Pachpatte, “Common fixed-point theorems for mappings satisfying rational inequalities,” Indian Journal of Pure and Applied Mathematics, vol. 10, no. 11, pp. 1362–1368, 1979. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  21. Z. Mustafa and B. Sims, “A new approach to generalized metric spaces,” Journal of Nonlinear and Convex Analysis, vol. 7, no. 2, pp. 289–297, 2006. View at Google Scholar · View at MathSciNet
  22. S. Manro, S. S. Bhatia, S. Kumar, and C. Vetro, “A common fixed point theorem for two weakly compatible pairs in G-metric spaces using the property E.A,” Fixed Point Theory and Applications, vol. 2013, article 41, 2013. View at Publisher · View at Google Scholar · View at Scopus
  23. H. K. Nashine and Z. Kadelburg, “Nonlinear generalized cyclic contractions in complete G-metric spaces and applications to integral equations,” Nonlinear Analysis: Modelling and Control, vol. 18, no. 2, pp. 160–176, 2013. View at Google Scholar
  24. R. Saadati, S. M. Vaezpour, P. Vetro, and B. E. Rhoades, “Fixed point theorem in generalized partially ordered G-metric spaces,” Mathematical and Computer Modelling, vol. 52, no. 5-6, pp. 797–801, 2010. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  25. P. L. Sanodia, D. Jaiswal, and S. S. Rajput, “Fixed point theorems in G-metric spaces via rational type contractive condition,” International Journal of Mathematical Archive, vol. 3, no. 3, pp. 1292–1296, 2012. View at Google Scholar
  26. M. P. Gandhi and K. B. Bajpai, “Unique common fixed point theorem in G-Metric space via rational type contractive condition,” in Proceedings of the International Conference on Benchmarks in Engineering Science and Technology, pp. 1–4, September 2012.
  27. R. Shrivastava, M. Sharma, and R. Bhardwaj, “Fixed point results in G-Metric spaces through rational contractive conditions,” International Journal of Theoretical and Applied Sciences, vol. 6, pp. 82–88, 2014. View at Google Scholar
  28. S. Manro, S. S. Bhatia, and S. Kumar, “Expansion mappings theorems in G-metric spaces,” International Journal of Contemporary Mathematical Sciences, vol. 5, no. 49-52, pp. 2529–2535, 2010. View at Google Scholar · View at MathSciNet